MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD UD 18IN 5-0 S/A PS-4 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD UD 18IN 5-0 S/A PS-4 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J506G
Medical Device Problem Codes Break (1069); Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/27/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a dental surgery on (b)(6) 2025 and suture was used.During an unknown dental and oral surgery, the sutures were frayed or broken in the middle, and since they are absorbent sutures, so it was concerned about their tensile strength.The same event happened in quick succession when opening the package.It was not a control release needle.Additional suture was performed to complete the case.There were no adverse consequences to the patient.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) date sent to the fda: 7/31/2025 h6 component code: g07002 - no device problem found.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested; the following was obtained: how many devices demonstrated the alleged deficiency? 9 did the event occur during one or multiple patient procedures? unk what is the total number of procedures? unk when were the sutures broke (in the package, during removal from package, during handling prior to use on patient or during use on the patient)? please specify unk when were the suture frayed (in the package, during removal from package, during handling prior to use on patient or during use on the patient)? please specify unk could you kindly perform and document the follow-up attempt for the product return? furthermore, please ensure that the shipment tracking number is recorded in the notes or rmao sections.The device has been received at sukagawa and will be shipped.Please check rmao.Tracking number: (b)(4).Please provide the source or name of person providing answers to follow-up questions: (b)(6).H3 investigational summary: the product was returned to ethicon for evaluation.Eight representative unopened samples were received for analysis.Product code j506g.In order to evaluate the condition of the returned samples, the packets were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along the strand and open braid could be observed on three strands.On the remaining samples and no anomalies or issues related to the open braid were detected during the evaluation.The functional test was performed using instron equipment, and tensile strength were above the minimum requirements.Based on the information currently available, open braid was identified during the investigation of the samples received.This product issue will be addressed through the quality system.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.

Brand Name
VCL CT BRD UD 18IN 5-0 S/A PS-4 PRM MP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22674155
Report Number2210968-2025-08875
Device Sequence Number12636516
Product Code GAM
UDI-Device Identifier10705031040755
UDI-Public(01)10705031040755(17)290430(10)100ZX7
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberJ506G
Device Lot Number100ZX7
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2025
Initial Report FDA Received Date07/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown